A 32-year-old female asked:
Disclaimer

my body temp was 101.5 and i had sweating and heart palpitations 1.5 months after epidural steroid injection with 8 year history of zoloft (sertraline) use. is this serotonin syndrome?

1 doctor answer
Dr. Joseph Eastern
43 years experience Dermatology
No.: We doctors have a saying: "when you hear hoofbeats, don't think of zebras." in other words, common things occur much more commonly than rare things. Serotonin syndrome is rare, and typically occurs immediately after taking a drug, not 1.5 months later. The most likely cause of a fever and palpitations is a viral illness. Let your doctor examine you, to put your mind at ease.
Answered on Dec 8, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A member asked:
Dr. Geoffrey Simon
Specializes in Pediatrics
Zoloft (sertraline) side effects: 12.5mg of Zoloft (sertraline) is quite a low dose, particularly if treating anxiety. The palpitations may be related to your underlying condition. T ... Read More
A 26-year-old female asked:
Dr. Paul Grin
Dr. Paul Grin answered
35 years experience Pain Management
Heart palpitations?: Regardless, could be only muscle pain, anxiety, heartburn. However, pain in your chest with the symptoms you have described is a serious medical condi ... Read More
1
1 thank
A 29-year-old female asked:
Dr. Natalie Sieb
13 years experience Family Medicine
Adverse reaction: It sounds like you had an adverse reaction to the Zoloft, (sertraline) that being the palpitations and nervousness is listed as one of side effects of ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month